MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 ¿ patient had bilateral hernia repair with (non-bard/davol) implant of 3x6 inch surgipro polypropylene mesh on the left and a symmetrical 3x6 inch polypropylene mesh on the right (no product identifiers provided and there is no mention of the alleged bard mesh implanted in 2012 as was alleged in the initial legal claim).(b)(6) 2016 ¿ patient had recurrent bilateral inguinal hernia and underwent implant of 2 perfix plugs.Patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent open repair with the implant of perfix plugs (device #1, #2).Per operative notes, ¿on right, ilioinguinal nerve was dissected.A large recurrence was found lateral to cord and a large perfix plug (device #1) was placed into defect and sutured.Then, onlay mesh was sutured to pubic tubercle using sutures.On left, medial recurrence was repaired using a perfix plug and onlay keyhole mesh (device #2) which were placed and sutured to shelving edge of inguinal ligament.¿ attorney alleges mesh migration, mesh shrinkage and pain.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2016) is considered to be a best estimate.Note, the date of event (16-jul-2025) is considered to be the best estimate.This emdr was submitted to represent the bard/davol perfix plug (device #2).Additional supplemental emdr represents the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22746980
Report Number1213643-2025-00735
Device Sequence Number17265373
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)210928(10)HUAW1513
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number0112770
Device Lot NumberHUAW1513
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexMale